Alert archive / Illinois / Areal Flood Advisories in 2021

Areal Flood Advisory 77, NWS St. Louis, MO

August 9, 2021Fayette County, Marion County, Illinois

NWS St. Louis, MO issued this areal flood advisory at Aug 9, 2021, 2:29 AM CDT for Fayette County, Marion County, Illinois. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2021, 2:29 AM CDT (07:29 UTC)
Expired
Aug 9, 2021, 7:30 AM CDT
In force
5 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Fayette County, IL, Marion County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2009 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2009 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Aug 8, 10:56 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Aug 8, 10:56 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1056 PM CDT Sun Aug 8 2021

.SHORT TERM...  (Through Late Monday Night)
Issued at 423 PM CDT Sun Aug 8 2021

Main concern in the short term in the potential for severe
thunderstorms and locally heavy rainfall through tonight as well as
heat tomorrow.  Have issued a heat advisory for tomorrow.

Line of thunderstorms is progressing east across the CWA within a
band of low level moisture convergence ahead of a shortwave
trough that is entering western Missouri. This line will continue
to move east posing the the threat mainly damaging winds a perhaps
a some hail before it moves out of the CWA in the next couple of
hours. The CAMS have been consistent today at showing additional
development of showers and thunderstorms along and south of I-70
tonight as the low level jet increases underneath the stalling
shortwave. Have held onto likely PoPs over the central and
southern CWA into the early overnight hours with chance PoPS going
into Monday before the upper trough finally moves off to the
east. With PWATS near 2.0" and the potential for training, there
is still the potential for some locally heavy rainfall over the
CWA tonight.

With the rain tonight, dewpoints on Monday will likely be in the mid-
upper 70s. There will be some clearing during the afternoon which
will allow for highs along and east of the Mississippi River to
reach the lower 90s. This will be enough for heat index readings
to reach 105 in the afternoon.

Britt

.LONG TERM...  (Tuesday through Next Sunday)
Issued at 423 PM CDT Sun Aug 8 2021

Main concern in the extended continues to be the potential for
heat indices in the 100-110 range Tuesday into Thursday with the
potential that the going heat advisory may need to be extended.

Both the ensemble means and the operational runs are consistent that
east-west oriented upper ridge will be over the southern CONUS on
Tuesday into Wednesday with a trough moving across the Upper Midwest
on Wednesday.  The ridge will begin to split by Thursday as another
strong trough moves south out of Canada into the Midwest which will
ultimately bring a cold front across Missouri and Illinois
Thursday night and Friday. The models have also been consistent in
bringing a high in behind this front for next weekend. Will keep
a chance of showers and thunderstorms going in the unstable warm
sector Tuesday through Friday, particularly with each passing
shortwave.

Still seeing 850mb temperatures in the 20-23C range Tuesday into
Thursday as the low level flow stays out of the southwest ahead
of the cold front. NBM and GEFS plumes support highs in the mid
90s over most of the area during this time period before falling
back into the 80s next weekend behind the front. These
temperatures combined with dewpoints in the 70s yields heat index
readings in the 100 to 110 range. May need to extend the
advisories through Thursday and evaluate for any warnings for any
areas that have heat indices of 105+ for 4 straight days.

Britt

&&

.AVIATION...  (For the 06z TAFs through 06z Monday Night)
Issued at 1047 PM CDT Sun Aug 8 2021

Scattered showers and storms are forecast to redevelop overnight,
mainly near and east of the Mississippi River. These storms are
not likely to be strong or severe, but any storms that do directly
impact a terminal could reduce visibility to MVFR/IFR
briefly. These scattered storms are most likely in/around metro
St. Louis terminals overnight tonight into early Monday morning.
After Monday morning, the chances of storms impacting terminals
lessens with dry/VFR conditions likely thereafter along with
southerly winds around 10 knots.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from 11 AM to 8 PM CDT Monday for Audrain MO-Boone
     MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
     Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
     MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
     Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
     Shelby MO-Warren MO-Washington MO.

IL...Heat Advisory from 11 AM to 8 PM CDT Monday for Adams IL-Brown
     IL-Calhoun IL-Greene IL-Jersey IL-Madison IL-Monroe IL-Pike
     IL-Randolph IL-Saint Clair.

&&

WFO LSX
Hazardous weather outlook, Aug 8, 8:19 PM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
819 PM CDT Sun Aug 8 2021

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-100130-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
819 PM CDT Sun Aug 8 2021

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are likely through tonight. A few of the thunderstorms
through overnight could be strong to severe, with hail up to the size
of quarters and winds as high as 60 mph. Locally heavy rainfall will
also be possible this afternoon into tonight, which could result in
isolated instances of flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat index readings will be in the 100 to 110 degree range over
parts of the area during the afternoon and early evening hours from
Monday into Thursday. A heat advisory is now in effect for much of
the area on Monday.

There is a chance for thunderstorms over portions of the area
from Monday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any wind damage or hail to the
National Weather Service.

Gosselin

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 12:53 AM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis4 hr

Nearby

Areal Flood Advisories in Illinois, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.